New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Cynthia1979
New Member


Date Joined Mar 2004
Total Posts : 2
   Posted 3/31/2004 7:02 PM (GMT -7)   
Hi,

I am new here. I am glad to find this site.  I guess I will tell my story..hehe.

I never really had a problem with heartburn just sometimes.  About a week and a half ago I noticed that I had some chest discomfort...like I had a chest cold but without the wheezing and coughing.  I just tried to let it past.  Well that did not work...I noticed that I was feeling fatigue and not feel like eating much.  I made an appt. with my doctor..but I did not make it that long..I ended up the ER  last Saturday with shortness of breath and chest pain.  They did chest x-rays, ekg., and bloodwork( 4 or 5 vials of it...vampires..hehe).  Finally after a couple of hours they said that it might be mild asthma and to see my doctor. I was glad but mad too.  My boyfriend said that it just anixety but I don't think it was the cause of it but it is there now.  Well by Sunday night I had a lot more pain and discomfort around my left chest area. I put up with it till my doctors appt. Tuesday.  I told her my symptoms pressure in my chest, throat, wierd swallowing like something was stuck there,feeling of fullness and fatigue. I had no burning sensation.  I also notice as gross as it sounds my urine smelled like cat pee(don't know if it has anything to do with it).
The sensations are constant...getting worse when I lift things..eating (which have not done much of sense.)  Well she told me it is sounds like acid reflux and  she listened to my lungs. She has me on Protoxin(sp) 40mg. What are the side effects of this stuff? I feel wierd after I take it..I have only taken 2 pills so I still have my symstoms. She says that it takes 2 or 3 days to take affect. Its awfull to constantly feel this way. I can't seem to get up and do much do the anxiety. I hate it but I guess we all do.  Well I am sorry this was so long. I love to here some advice and suggestions.
Thanks for listening.

linlou
Regular Member


Date Joined Mar 2004
Total Posts : 302
   Posted 4/4/2004 9:09 PM (GMT -7)   
HI Cynthia**I've been on Protonix 40mg 2x a day for a few years now. Protonix is an acid inhibitor. It stops the stomach from producing so much acid, thus relieving your "burning" pain. Yes, it will take a while for it to kick in. It won't stop the pain immediately. It's not designed for that. I have Erosive Acid Reflux Disease, also known as GERD. I'm wondering if your doctor took a urine sample. Also, I'm surprised Acid Reflux would be diagnosed without seeing a gastro and having a scope run down into your stomach to check it out. That's how I was finally diagnosed. I had some problems with heartburn with my Crohn's disease, which is expected. I was on Zantac for a few years, then went to Prilosec and when diagnosed with Acid Reflux by my gastro I went on Protonix. I've had no problems with the medication. Not that I can notice, that is. When I flare up the pills don't do their job like I wish they would. I have to take Carafate liquid to relieve the pain from the erosive areas of my esophogus and small intestines. I have many chronic disorders/diseases going on inside me.
 
You say you have no burning sensation. That's strange. Heartburn and Acid reflux almost always give you that "heartburn" feeling. Your chest pains make me wonder. Many years ago I had pain in the chest and I swore it was a heart attack. Pain persisted even with pain meds. I FINALLY got checked out (had a bad doctor in those days) and it turned out to be my gallbladder. You wouldn't associate the location of the gallbladder with the chest pains but it was. I had surgery to remove it and the NEW doctor was amazed at how infected my gallbladder was and was glad the surgery had been done right away. Without any "heartburn" sensation, I guess I'm surprised at your diagnoses. Anxiety attacks, which I also have, can bring on the feeling of chest pains. Some people actually rush to the hospital suspecting they're having a  heart attack. Anxiety can make you feel groggy and listless but I can't say that the Acid Reflux has ever made me feel that way. I just have the pain like heartburn.
 
If your symptoms continue, even on the Protonix, I'd go back and see your doctor again. I think more tests may be in order. Also, to help the doctor and yourself out, start keeping a log. Note how you feel, any pains you have, what you ate, etc. I know it's a pain to do but it really helps the doctor come up with a better idea of what you're going through. There are a lot of parts to our bodies and sooooo many things that come along with your symptoms. And NEVER rule out the posibility of heart problems. Don't want to scare you but so many doctors overlook chest pains in women. They call it stress or "all in our heads". Keep searching until you find the right answer. I just don't think Acid Reflux is it. You just don't seem to have enough of the symptoms that go with it.

**Laughter is our best form of medicine**


Cynthia1979
New Member


Date Joined Mar 2004
Total Posts : 2
   Posted 4/6/2004 5:17 PM (GMT -7)   
Hi,
Thanks for your reply. I see what you mean.  I stopped taking the Protoxin after two days. I think it made me sick. I still have problems eating. Right now I have bad sinus drainage..no sinus pressure or anthing just that stuff running down my throat...been like that a couple of days. I wonder what caused that. Makes it really hard to eat much.  I also noticed that when I swallow food or pills I can feel it going down like I am a bit swollen.  And I have a scratchy throat.  The pain is not so bad now..but I still have some pressure in my chest sometimes after I do actually eat.  I have started drinking water and doing some of the other things for GERD.  I also wear braces and wonder if maybe I was not chewing my food good and it finally caught up with me. I am not even 30 years old yet.  I am so confused. I need to get well because I am having breast reduction surgery on June 11. 
No she did not take a urine test. I go back on the 16th of April.  I am also on birth control pills that was just changed recently..on my 3rd month...it seems my problems started almost a month and a half ago after they changed it.  Someone told me that that could be the cause of it.  I just don't know what to do. It seems doctors only guess.  Well thanks for listening to me and telling me your story and I will pray for you to get better.  God bless linlou.
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, February 25, 2018 8:53 PM (GMT -7)
There are a total of 2,933,374 posts in 321,845 threads.
View Active Threads


Who's Online
This forum has 160508 registered members. Please welcome our newest member, dabiri07815.
442 Guest(s), 11 Registered Member(s) are currently online.  Details
Jaiki, imagardener2, timcebu, Michael_T, Serfr, Mergirl, remission seeker, InTheShop, JDill, JakeB, Jack & Diane